Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 152, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Nov 1, 2013, 12:30 AM EDT for 7 counties in Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2013, 12:30 AM EDT (04:30 UTC)
- Expired
- Nov 1, 2013, 1:15 AM EDT
- In force
- 45 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Clinton County, OH, Fayette County, OH, Franklin County, OH, Highland County, OH, Pickaway County, OH, Pike County, OH, Ross County, OH
The radar
The Cincinnati radar (KILN), 46 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 31, 10:09 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 716 m²/s²
- 0-3 km storm-relative helicity
- 846 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 12:29 AM EDT, 1 minute earlier.
Area forecast discussion, Nov 1, 12:29 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1229 AM EDT FRI NOV 1 2013
.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION TONIGHT. DRIER
AIR AND SLIGHTLY COOLER TEMPERATURES WILL MOVE IN BEHIND THE FRONT
FOR FRIDAY. AN UPPER LEVEL TROUGH WILL SETTLE INTO THE GREAT LAKES
AND OHIO VALLEY ON SATURDAY WHICH WILL BRINGER MUCH COOLER TEMPERATURES
ALONG WITH A THREAT OF SHOWERS.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
CLEARING THE SEVERE THUNDERSTORM WATCH BEHIND THE LINE BEHIND THE
LINE OF CONVECTION. IN ADDITION...HAVE BEGUN TO CANCEL THE WIND
ADVISORY BEHIND THE LINE ALSO.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
VIGOROUS S/WV TROUGH AND DEEP SFC LOW WILL QUICKLY PIVOT AWAY TO
THE NORTHEAST ON FRIDAY. THIS WILL ALLOW DRIER AIR TO BRIEFLY
SETTLE INTO OUR REGION PER DRY SLOT BEHIND THIS STRONG SYSTEM.
CAA WILL BE SLOW TO MOVE IN ON FRIDAY...AND WITH SUNSHINE
EARLY ON...HIGHS SHOULD RANGE FROM THE UPPER 50S NW TO THE MID 60S
SOUTHEAST. UNDER A DEVELOPING NW FLOW ALOFT...S/WV ENERGY WILL
BEGIN TO DIG SE TOWARD OUR REGION LATE FRIDAY AFTERNOON...CONTINUING
INTO FRIDAY NIGHT. THIS PROCESS WILL ALLOW CUMULUS CLOUDS TO
INCREASE FROM THE NW FRIDAY AFTERNOON...FOLLOWED BY STRATOCUMULUS
AND MID LVL MOISTURE FRIDAY NIGHT. HAVE TAKEN A BLEND FOR
LOWS...RANGING FROM THE LOWER TO MID 40S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
AN AMPLIFIED TROUGH WILL BE IN PLACE ACROSS THE EASTERN HALF OF THE
CONUS SATURDAY WITH A DEPARTING SHORTWAVE AND COLD ADVECTION
AFFECTING OUR AREA. SCATTERED SHOWERS WILL DEVELOP IN THIS COLD
ADVECTION OFF THE GREAT LAKES AND WILL PRIMARILY AFFECT THE
NORTHERN ZONES WITH LESSER CHANCES FOR SHOWERS ACROSS THE SOUTHERN
ZONES MAINLY DURING SATURDAY AFTERNOON. SHOWER ACTIVITY AND CLOUD
COVER WILL DECREASE AFTER SUNSET AS HIGH PRESSURE BUILDS ACROSS THE
REGION. TEMPERATURES ON SATURDAY WILL RUN NEAR NORMAL AS COLDER AIR
MOVES INTO THE AREA UNDER MOSTLY CLOUDY SKIES.
THE HIGH PRESSURE WILL BRING MOSTLY CLEAR SKIES AND FAIR WEATHER TO
OUR AREA LATE SATURDAY NIGHT THROUGH MONDAY AS THE HIGH CROSSES WEST
TO EAST ACROSS OUR REGION. DAYTIME HIGHS WILL START OF COOL ON SUNDAY
WITH HIGHS RANGING FROM THE UPPER 40S ACROSS THE NORTH TO THE MIDDLE
50S ACROSS THE SOUTH. NIGHTTIME LOWS SUNDAY NIGHT WILL BE IN THE 30S.
THE HIGH WILL HAVE SHIFTED EAST OF OUR AREA BY MONDAY WHICH WILL
BEGIN A WARNING TREND THAT WILL LAST UNTIL AT LEAST WEDNESDAY.
TEMPERATURES MONDAY AND MONDAY NIGHT WILL BE NEAR CLIMATOLOGICAL
NORMALS...AND BY TUESDAY/TUESDAY NIGHT TEMPERATURES WILL BE ABOVE
NORMAL.
THE NEXT STORM SYSTEM TO AFFECT OUR AREA WILL BE DURING THE
WEDNESDAY AND THURSDAY TIME FRAME AS A SURFACE LOW AND SHORTWAVE LIFTS
NORTHEASTWARD OUT OF THE PLAINS AND BRINGS A COLD FRONT TOWARD OUR
AREA. THE ECMWF/GFS HAVE BEEN DIFFERING ON THE TIMING OF THIS
STORM SYSTEM'S EFFECTS ON OUR AREA BY ABOUT 12 HOURS. HOWEVER...AT
THIS TIME PRECIPITATION APPEARS LIKELY AT SOME POINT DURING THE TWO
DAY PERIOD. THEREFORE...AM FORECASTING 50 POPS FOR A LONG DURATION
DURING THE TIME PERIOD UNTIL HIGHER POPS CAN BE FOCUSED OVER A
SHORTER TIME...WHEN TIMING CONFIDENCE IS GREATER.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
COLD FRONT EXTENDING FROM GREAT LAKES LOW PRESSURE WILL PUSH
ACROSS TAF SITES TONIGHT. THIS VIGOROUS SYSTEM WILL ADVERSELY
AFFECT TAF SITES WITH CONDITIONS AS LOW AS LIFR UNTIL IT CROSSES
THE AREA LATE TONIGHT. SOUTHERLY SURFACE WINDS TAPPING AN 80 KNOT
850 MB FLOW WILL BE VERY STRONG...WITH GUSTS WELL OVER 30 KNOTS IN
SHOWERS. WINDS WILL DIMINISH AND SHIFT TO SOUTHWEST BEHIND THE
FRONT...THOUGH GUSTS COULD RISE ABOVE 20 KNOTS AGAIN FRIDAY
AFTERNOON.
OUTLOOK...MVFR CEILINGS POSSIBLE SATURDAY NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 3 AM EDT EARLY THIS MORNING FOR OHZ026-
044>046-052>056-062>065-071>074-078>082-088.
KY...WIND ADVISORY UNTIL 3 AM EDT EARLY THIS MORNING FOR KYZ094>100.
IN...NONE.
&&
SYNOPSIS...HICKMAN
NEAR TERM...SITES
SHORT TERM...HICKMAN
LONG TERM...LATTO
AVIATION...CONIGLIOHazardous weather outlook, Oct 31, 3:44 PM EDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 344 PM EDT THU OCT 31 2013 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-011000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 344 PM EDT THU OCT 31 2013 ...WIND ADVISORY IN EFFECT UNTIL 3 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. A STRENGTHENING LOW PRESSURE SYSTEM WILL IMPACT THE AREA THROUGH TONIGHT. SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED ACROSS THE AREA LATE THIS AFTERNOON INTO THIS EVENING. A HIGHER END WIND THREAT WILL DEVELOP LATER THIS EVENING AND INTO THE OVERNIGHT HOURS. THIS WILL BE ASSOCIATED WITH A STRONG COLD FRONT THAT WILL PUSH EAST ACROSS THE AREA. A LINE OF STRONGER SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE JUST AHEAD OF THE COLD FRONT. THIS LINE OF SHOWERS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 50 MPH AND PERHAPS AN ISOLATED TORNADO. DAMAGING WINDS WILL STILL BE POSSIBLE EVEN IF THERE IS NO THUNDER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. EMERGENCY MANAGEMENT AGENCIES AND STORM SPOTTER GROUPS ARE ENCOURAGED TO MONITOR FORECASTS FOR UPDATES ON THE SEVERE WEATHER POTENTIAL FOR TONIGHT.
In the hours before
Local storm report, Oct 31, 11:58 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1158 PM EDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND GST 3 E LEBANON 39.43N 84.15W
10/31/2013 E60 MPH WARREN OH TRAINED SPOTTER
&&Local storm report, Nov 1, 12:09 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1209 AM EDT FRI NOV 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 PM TSTM WND DMG 5 WNW HUBER HEIGHTS 39.89N 84.18W
10/31/2013 MONTGOMERY OH BROADCAST MEDIA
FRICKERS RESTAURANT ON FOLEY DRIVE HAD ROOF RIPPED OFF
AND WINDOWS BLOWN OUT.
&&
JOHNFLocal storm report, Nov 1, 12:11 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1211 AM EDT FRI NOV 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND GST KYMESO OWENTON 5E 38.55N 84.74W
11/01/2013 M51 MPH OWEN KY MESONET
&&
SNYDERSpecial weather statement, Nov 1, 12:14 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1214 AM EDT FRI NOV 1 2013
OHZ063-072-078>081-010500-
ADAMS OH-BROWN OH-CLINTON OH-FAYETTE OH-CLERMONT OH-HIGHLAND OH-
1214 AM EDT FRI NOV 1 2013
...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT HIGHLAND...
SOUTHEASTERN CLERMONT...FAYETTE...EASTERN CLINTON...BROWN AND
NORTHWESTERN ADAMS COUNTIES THROUGH 100 AM EDT...
AT 1213 AM EDT...RADAR INDICATED SHOWERS ALONG A LINE EXTENDING FROM
WILMINGTON TO MOSCOW...MOVING EAST AT 60 MPH.
HAZARDS INCLUDE...
WINDS TO 50 MPH...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LYNCHBURG...NEW
VIENNA...MOUNT ORAB...WASHINGTON COURT HOUSE...LEESBURG...
GEORGETOWN...HILLSBORO...GREENFIELD AND SEAMAN.
ALSO...FELICITY...LEES CREEK...LOCUST RIDGE...GREENBUSH...JASPER
MILLS...FEESBURG...HIGGINSPORT...HAMERSVILLE...RUSSELL AND BUFORD ARE
NEAR THE PATH OF THIS LINE OF SHOWERS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE SHOWERS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3883 8421 3924 8389 3949 8381 3956 8359
3970 8330 3970 8325 3952 8326 3937 8337
3871 8366
HATZOSLocal storm report, Nov 1, 12:18 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1218 AM EDT FRI NOV 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 PM TSTM WND DMG KENTON 40.64N 83.61W
10/31/2013 HARDIN OH TRAINED SPOTTER
NUMEROUS TREES AND POWER POLES DOWN ON THE NORTHEAST SIDE
OF TOWN. SHINGLES AND ROOF DAMAGE AT A CHURCH. TIME IS
ESTIMATED.
&&
JOHNFLocal storm report, Nov 1, 12:22 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1222 AM EDT FRI NOV 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 AM TSTM WND GST 3 SW MAGNETIC SPRINGS 40.32N 83.30W
11/01/2013 M60 MPH UNION OH TRAINED SPOTTER
&&
SNYDERThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 10:27 PM EDT | Special Weather Statement | ILN | Mercer | 48 min |
| Oct 31, 10:43 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer, Miami, Shelby | 47 min |
| Oct 31, 10:48 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Darke, Miami, Montgomery, Preble, Shelby | 57 min |
| Oct 31, 11:13 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton, Montgomery, Warren | 62 min |
| Oct 31, 11:13 PM EDT | Tornado Warning | ILN | Auglaize, Darke, Logan, Miami, Shelby | 32 min |
| Oct 31, 11:20 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Champaign, Clark, Delaware, Hardin, Logan and 4 more | 55 min |
| Oct 31, 11:29 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Clinton, Fayette, Greene, Madison and 1 more | 61 min |
| Oct 31, 11:38 PM EDT | Tornado Warning | ILN | Champaign, Logan, Miami, Shelby | 37 min |
| Oct 31, 11:45 PM EDT | Tornado Warning | ILN | Hardin | 30 min |
| Oct 31, 11:49 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Clinton, Warren | 41 min |
| Nov 1, 12:12 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Clinton, Delaware, Fairfield, Fayette and 5 more | 48 min |
| Nov 1, 12:14 AM EDT | Special Weather Statement | ILN | Brown, Clinton, Fayette, Highland | 46 min |
| Nov 1, 12:32 AM EDT | Special Weather Statement | ILN | Adams, Pike | 28 min |
| Nov 1, 12:41 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland, Pike, Ross, Scioto | 49 min |
| Nov 1, 12:50 AM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Licking | 40 min |
| Nov 1, 12:55 AM EDT | Tornado Warning | ILN | Fairfield, Licking | 35 min |
| Nov 1, 12:58 AM EDT | Severe Thunderstorm Warning | ILN | Hocking, Ross | 47 min |
| Nov 1, 1:01 AM EDT | Severe Thunderstorm Warning | ILN | Hocking | 29 min |
| Nov 1, 1:14 AM EDT | Severe Thunderstorm Warning | ILN | Pike, Scioto | 61 min |
| Oct 31, 10:21 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Union, Wayne | 39 min |
| Oct 31, 10:42 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Franklin, Ripley | 48 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.